Alert archive / Wyoming / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 8, NWS Riverton, WY

June 5, 2017Johnson County, Washakie County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jun 5, 2017, 4:56 PM MDT for Johnson County, Washakie County, Wyoming. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2017, 4:56 PM MDT (22:56 UTC)
Expired
Jun 5, 2017, 6:00 PM MDT
In force
64 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Johnson County, WY, Washakie County, WY

The radar

The Riverton/Lander radar (KRIW), 123 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 10.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2017-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2017-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2763 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

112 
WUUS55 KRIW 052256
SVRRIW
WYC019-043-060000-
/O.NEW.KRIW.SV.W.0008.170605T2256Z-170606T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Riverton WY
456 PM MDT MON JUN 5 2017

The National Weather Service in Riverton has issued a

* Severe Thunderstorm Warning for...
  Southwestern Johnson County in north central Wyoming...
  East central Washakie County in central Wyoming...

* Until 600 PM MDT

* At 455 PM MDT, a severe thunderstorm was located about 5 miles 
  west of Big Trails, which is 19 miles south of Ten Sleep, moving 
  east at 25 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees. 

* This severe thunderstorm will be near,
  Big Trails around 510 PM MDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4368 10754 4381 10759 4407 10709 4372 10691
TIME...MOT...LOC 2255Z 254DEG 22KT 4375 10745 

HAIL...1.50IN
WIND...60MPH
 
$$

21
4 follow-up statements
091 
WWUS55 KRIW 052311
SVSRIW

Severe Weather Statement
National Weather Service Riverton WY
511 PM MDT MON JUN 5 2017

WYC019-043-060000-
/O.CON.KRIW.SV.W.0008.000000T0000Z-170606T0000Z/
Johnson-Washakie-
511 PM MDT MON JUN 5 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR SOUTHWESTERN JOHNSON AND EAST CENTRAL WASHAKIE COUNTIES...

At 510 PM MDT, a severe thunderstorm was located over Big Trails, 
which is 19 miles south of Ten Sleep, moving east at 25 mph. Another 
Severe thunderstorm was located just southwest of Dull Knife 
Reservior or near the intersection of Rome Hill Road and Hazelton 
Road in extreme western Johnson County.

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

this severe thunderstorm will remain over mainly rural areas of
southwestern Johnson and east central Washakie Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4368 10747 4384 10754 4407 10709 4372 10691
TIME...MOT...LOC 2310Z 255DEG 22KT 4376 10732 

HAIL...1.25IN
WIND...60MPH
 
$$

21
867 
WWUS55 KRIW 052326
SVSRIW

Severe Weather Statement
National Weather Service Riverton WY
526 PM MDT MON JUN 5 2017

WYC019-043-060000-
/O.CON.KRIW.SV.W.0008.000000T0000Z-170606T0000Z/
Johnson-Washakie-
526 PM MDT MON JUN 5 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR SOUTHWESTERN JOHNSON AND EAST CENTRAL WASHAKIE COUNTIES...

At 522 PM MDT, a severe thunderstorm was located near Big Trails,
which is 20 miles southeast of Ten Sleep, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

This severe thunderstorm will remain over mainly rural areas of 
southwestern Johnson and east central Washakie Counties along and 
north of Dry Farm Road east of Big Trails, and Hazelton Road, south 
of where it intersects Rome Hill Road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4370 10736 4385 10740 4402 10706 4372 10691
TIME...MOT...LOC 2322Z 251DEG 21KT 4379 10723 

HAIL...1.00IN
WIND...60MPH
 
$$

21
301 
WWUS55 KRIW 052342
SVSRIW

Severe Weather Statement
National Weather Service Riverton WY
542 PM MDT MON JUN 5 2017

WYC019-043-060000-
/O.CON.KRIW.SV.W.0008.000000T0000Z-170606T0000Z/
Johnson-Washakie-
542 PM MDT MON JUN 5 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR SOUTHWESTERN JOHNSON AND EAST CENTRAL WASHAKIE COUNTIES...

At 541 PM MDT, a severe thunderstorm was located 12 miles east of Big
Trails, which is 21 miles west of Kaycee, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

This severe thunderstorm will remain over mainly rural areas OF
southwestern Johnson and east central Washakie Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4371 10722 4386 10727 4395 10702 4372 10691
TIME...MOT...LOC 2341Z 262DEG 22KT 4379 10706 

HAIL...1.00IN
WIND...60MPH
 
$$

21
259 
WWUS55 KRIW 052352
SVSRIW

Severe Weather Statement
National Weather Service Riverton WY
552 PM MDT MON JUN 5 2017

WYC019-043-060001-
/O.EXP.KRIW.SV.W.0008.000000T0000Z-170606T0000Z/
Johnson-Washakie-
552 PM MDT MON JUN 5 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JOHNSON AND EAST
CENTRAL WASHAKIE COUNTIES WILL EXPIRE AT 600 PM MDT...
    
The severe thunderstorm which prompted the warning has weakened. 
Therefore, the warning will be allowed to expire.

LAT...LON 4371 10722 4386 10727 4395 10702 4372 10691
TIME...MOT...LOC 2351Z 254DEG 22KT 4380 10699 

$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:11 PM MDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jun 5, 2:11 PM MDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
211 PM MDT Mon Jun 5 2017

.SHORT TERM...(This evening through Thursday)
Issued at 211 PM MDT Mon Jun 5 2017

Cold front pushing south through our central zones attm and this may
set the stage for some strong evening thunderstorms over sern
Fremont over into swrn Natrona. Sw winds ahead of the front to the
south converge with the n winds in the Wind River Basin and e-ne
winds moving swwd into swrn Natrona county leading to strong
convergence where they meet over sern Fremont County this evening.
Thunderstorms may also form and move off the south end of the Winds
and meet up with these storm before they start moving off to the ne
through Natrona County. We could get some late evening right
entrance region jet support to keep these going as they move ne
overnight. Other storms will be around central wyo but most will
need upper support or orographic/convergence near the mtns to break
the cap behind the front. On Tuesday, the front is stalled out near
the swrn corner of Wyoming with some building cape over swrn
Wyoming. We could also get some evening support from an approaching
disturbance in the sw flow. A few stronger storms are possible in
the sw late Tue/Tue evening. Several ripples in the flow including
our Tuesday night one may keep some nocturnal showers going
overnight Tuesday night into Wednesday morning before convection
builds again Wednesday over the mountains with a few storms making
it to the lower elevations. On Thursday, the ridge builds overhead
with warming mid level temps and little or now convection. Maybe a
few over the higher mountains, mainly north but the main focus will
be very warm to hot again and breezy from the central zones
westward. H7 temps could soar near or above 15C around the central
basins late Thursday. 15C equates to around 90 at 5K feet. Combine
that with some breezy afternoon winds and snowmelt will be rapid.
This will continue into the medium-range period

.LONG TERM...(Thursday night through Monday)
Issued at 211 PM MDT Mon Jun 5 2017

Large scale upper-level low will approach the Pacific Northwest
Coast Thursday night and Friday. Medium-range models in good
agreement with the timing and location of this upper-low as we
head through the weekend. Ahead of this feature, warm, windy
pre-frontal southwest flow will be in place. 700mb temperatures
will approach +16C, so basin temperatures in the 90s and mountain
temperatures 65-75F are a good bet. The wind will work to boost
highs a degree or two, so have increased Friday maximums. Have
also adjusted winds upward several mph from model blended
guidance, and it still may be windier than what is currently
forecast. Combination of warm, windy conditions will provide
another day for efficient snowmelt between 9K-10K feet. This will
be the final push of water for now, as a cold front will track east
across the forecast area Friday night. 700mb temperatures fall
several degrees Saturday, especially across western Wyoming.
Best chance for precipitation Friday night and Saturday will be
across northwest Wyoming as the upper low moves into southern
Alberta and impulses rotate northeast into Wyoming. Precipitation
looks to be more widespread, particularly across the northwest and
north, Sunday and Monday. ECMWF forecast for both Saturday and
Sunday is more aggressive in bringing even cooler air across the
forecast area. Regardless, there will be a 20-25 degree cool-down
between Friday and Sunday. In fact, it will be cool enough late
Saturday night and Sunday night for light snow to fall on the
higher mountain peaks. Looks like the trough axis will shift east
of our area for Monday with cooler northwest flow to prevail
through Monday. This will favor the best chance of precipitation
to remain across the northern-third of the state.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday)
Issued at 211 PM MDT Mon Jun 5 2017

West of the Continental Divide...KBPI/KJAC/KPNA/KRKS Terminals

VFR conditions are anticipated through 00Z/Wed. Ongoing convection
will provide the best chance for thunder at KBPI and KPNA through
00Z-01Z/Tue. Could be some brief MVFR with localized convection
along with occasional mountain top obscurations, mainly over the
Wind River Range. Some showers will move off the Uinta Mountains
and into Sweetwater County during the same time. KJAC will remain
dry. A cold front east of the Continental Divide will backdoor into
KRKS around 04Z/Tue providing a gusty east-northeast wind of 15-20kts.
Diurnally and orographically driven convection possible over the
western mountains Tuesday after 20Z. Main hazard would be gusty
outflow wind to 35kts.

East of the Continental Divide...KCOD/KCPR/KLND/KRIW/KWRL Terminals

Conditions through the forecast period will remain VFR. Scattered
showers and thunderstorms this afternoon and evening could produce
small hail and gusty outflow wind to 40kts. Best chance will come
around KCOD this afternoon and around KCPR late this afternoon and
evening. Cold front pushing south through all terminals by 00Z/Tue
will focus and enhance convection. Gusty north wind of 10-20kts will
follow frontal passage. Some localized MVFR conditions possible during
the 21Z/Mon to 03Z/Tue time frame in association with the strongest
convection, particularly around KCPR. Mid-level cloud cover will
linger overnight with showers persisting until around 12Z/Tue in the
east. Convection late Tuesday will generally be tied to the terrain
with little impact to the terminals. KCOD and KCPR would be the most
likely candidates for isolated showers given their proximity to the
higher terrain.

&&

.FIRE WEATHER...
Issued AT 211 PM MDT Mon Jun 5 2017

A cold front pushing south across the area will aid in some stronger
evening thunderstorms for parts of central wyoming, mainly in
eastern 283, 289 and southern 280. A chance of showers/storms will
cover much of Central Wyoming into at least this evening. On
Tuesday, scattered showers and thunderstorms will develop in the
mountains with more isolated coverage across the lower elevations
and mainly near and west of the divide. Mixing heights will only be
fair to good east of the divide but generally very good west of the
divide. On Wednesday, more scattered showers/thunderstorms will fire
over the high country with a few more making it across the lower
elevations with gusty wind. Thursday and Friday will see rapidly
warming temperatures, increasing wind and lowering min rh's. Fire
danger will increase significantly for the lower elevations of
the central and southern district.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
Flood Watch through late Tuesday night for WYZ002-013-025-026.

&&

SHORT TERM...Skrbac
LONG TERM...Jones
AVIATION...Jones
FIRE WEATHER...Skrbac
Hazardous weather outlook, Jun 5, 2:40 AM MDT, 14 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Riverton WY
240 AM MDT Mon Jun 5 2017

WYZ001>020-022>030-061100-
Yellowstone National Park-Absaroka Mountains-Cody Foothills-
North Big Horn Basin-Southwest Big Horn Basin-
Southeast Big Horn Basin-Owl Creek and Bridger Mountains-
Bighorn Mountains West-Bighorn Mountains Southeast-
Northeast Johnson County-Southeast Johnson County-
Teton and Gros Ventre Mountains-Jackson Hole-
Wind River Mountains West-Wind River Mountains East-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
240 AM MDT Mon Jun 5 2017

...Flood Watches and Warnings Covers Parts of Central and Western
Wyoming...

This Hazardous Weather Outlook is for Western and Central Wyoming.

.DAY ONE...Today and Tonight

A few stronger thunderstorms are possible over central Wyoming
this afternoon and evening, especially around Eastern Fremont,
Johnson, and Natrona Counties. Area streams and rivers will
remain high with flooding concerns continuing for some areas.

.DAYS TWO THROUGH SEVEN...Tuesday through Saturday

Tuesday...Isolated afternoon and evening thunderstorms.

Wednesday and Thursday...Isolated afternoon and evening showers
and thunderstorms.

Thursday and Friday will see very warm temperatures again. This
will increase snow melt in the higher mountain elevations and the
likelihood of some flooding will exist once again.

Saturday...A slight chance of afternoon thunderstorms in the
west. A chance of snow above 9000 feet in Northwest Wyoming. Much
cooler temperatures expected Saturday.

.SPOTTER INFORMATION STATEMENT...

Please report any flooding, or thunderstorm wind gusts over 50
mph, or hail.

In the hours before

Special weather statement, Jun 5, 2:48 PM MDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Riverton WY
248 PM MDT MON JUN 5 2017

WYZ005>008-052115-
Owl Creek and Bridger Mountains-Southeast Big Horn Basin-Southwest
Big Horn Basin-Bighorn Mountains West-
248 PM MDT MON JUN 5 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOT SPRINGS AND
CENTRAL WASHAKIE COUNTIES UNTIL 315 PM MDT...

At 247 PM MDT, Doppler radar was tracking a strong thunderstorm over
Thermopolis, moving east at 15 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Thermopolis, Lucerne, East Thermopolis and Hot Springs State Park
  around 300 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Riverton.

If on or near water, move indoors or inside a vehicle. Remember,
lightning can strike out to 10 miles from the parent thunderstorm.
If you can hear thunder, you are close enough to be struck by
lightning. Move to safe shelter now! Do not be caught on the water
in a thunderstorm.

&&

LAT...LON 4347 10827 4385 10829 4387 10746 4347 10755
TIME...MOT...LOC 2047Z 283DEG 11KT 4364 10826

13
Special weather statement, Jun 5, 3:04 PM MDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Riverton WY
304 PM MDT Mon Jun 5 2017

WYZ010-011-052215-
Northeast Johnson County-Southeast Johnson County-
Including the cities of Buffalo and Kaycee
304 PM MDT Mon Jun 5 2017

...Thunderstorms expected to strengthen by 4 PM in Johnson
County...

Thunderstorms developing over the southern end of the Bighorn
Mountains at 3 PM MDT will move east onto the plains of Johnson
County by 4 PM. These storms are expected to strengthen during the
hour with hail up to the size of pennies and wind gusts to 40 mph
possible. Storms will also increase in coverage and intensity over
the northern portion of the county.

Motorists traveling I-25 through Johnson County should
be prepared for brief heavy rain and small hail. Move indoors if
you hear thunder!
Special weather statement, Jun 5, 3:08 PM MDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Riverton WY
308 PM MDT MON JUN 5 2017

WYZ004-052145-
North Big Horn Basin-
308 PM MDT MON JUN 5 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BIG HORN COUNTY
UNTIL 345 PM MDT...

At 308 PM MDT, Doppler radar was tracking a strong thunderstorm near
Basin, moving east at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Manderson around 320 PM MDT.

Other locations impacted by this storm include Midway Golf Course and
Big Horn County Fairgrounds.

LAT...LON 4441 10772 4438 10769 4417 10773 4417 10817
      4442 10812
TIME...MOT...LOC 2108Z 278DEG 17KT 4432 10804

13
Special weather statement, Jun 5, 3:27 PM MDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Riverton WY
327 PM MDT MON JUN 5 2017

WYZ005-007-052200-
Owl Creek and Bridger Mountains-Southwest Big Horn Basin-
327 PM MDT MON JUN 5 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOT SPRINGS COUNTY
UNTIL 400 PM MDT...

At 327 PM MDT, Doppler radar was tracking a strong thunderstorm near
Thermopolis, moving east at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Thermopolis, East Thermopolis and Hot Springs State Park around
  340 PM MDT.

LAT...LON 4348 10833 4366 10835 4373 10798 4346 10796
TIME...MOT...LOC 2127Z 265DEG 12KT 4358 10825

13
Special weather statement, Jun 5, 4:26 PM MDT, 30 minutes before
Special Weather Statement
National Weather Service Riverton WY
426 PM MDT MON JUN 5 2017

WYZ008>011-052315-
Southeast Johnson County-Bighorn Mountains Southeast-Northeast
Johnson County-Bighorn Mountains West-
426 PM MDT MON JUN 5 2017

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL JOHNSON AND
NORTHEASTERN WASHAKIE COUNTIES UNTIL 515 PM MDT...

At 426 PM MDT, Doppler radar was tracking a strong thunderstorm near
Powder River Pass, which is 16 miles east of Ten Sleep, moving east
at 25 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Dullknife Reservoir around 430 PM MDT.
  Powder River Pass around 435 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4400 10719 4417 10726 4432 10682 4406 10671
TIME...MOT...LOC 2226Z 253DEG 21KT 4411 10713

21
Special weather statement, Jun 5, 4:34 PM MDT, 22 minutes before
Special Weather Statement
National Weather Service Riverton WY
434 PM MDT MON JUN 5 2017

WYZ004-052300-
North Big Horn Basin-
434 PM MDT MON JUN 5 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BIG HORN COUNTY
UNTIL 500 PM MDT...

At 432 PM MDT, Doppler radar was tracking a thunderstorm 8 miles
southwest of Otto, which is 16 miles west of Basin, moving northeast
at 30 mph.

Wind gusts up to 40 to 50 50 mph may accompany this storm. Locally
heavy rainfall and pea size hail will also be possible with this
storm.

This strong thunderstorm will be near...
  Otto around 450 PM MDT.
  Basin around 500 PM MDT.

Other locations impacted by this storm include Midway Golf Course and
Big Horn County Fairgrounds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4423 10840 4430 10845 4446 10828 4439 10793
      4428 10808
TIME...MOT...LOC 2232Z 228DEG 24KT 4430 10835

Lipson

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 6:29 PM MDTSpecial Weather StatementRIW31 min
Jun 4, 6:45 PM MDTSpecial Weather StatementRIWJohnson90 min
Jun 4, 7:00 PM MDTSpecial Weather StatementRIW45 min
Jun 5, 9:15 AM MDTAreal Flood AdvisoryRIWBig Horn, Park6 days
Jun 5, 12:12 PM MDTAreal Flood WarningRIWLincoln, Sublette12 days
Jun 5, 1:27 PM MDTSpecial Weather StatementRIWBig Horn33 min
Jun 5, 1:58 PM MDTSpecial Weather StatementRIWBig Horn32 min
Jun 5, 2:14 PM MDTSevere Thunderstorm WarningRIWBig Horn46 min
Jun 5, 2:18 PM MDTSpecial Weather StatementRIWHot Springs27 min
Jun 5, 2:48 PM MDTSpecial Weather StatementRIWWashakie27 min
Jun 5, 3:08 PM MDTSpecial Weather StatementRIWBig Horn37 min
Jun 5, 3:27 PM MDTSpecial Weather StatementRIWHot Springs33 min
Jun 5, 4:26 PM MDTSpecial Weather StatementRIWJohnson49 min
Jun 5, 4:30 PM MDTSevere Thunderstorm WarningRIWJohnson, Washakie45 min
Jun 5, 4:34 PM MDTSpecial Weather StatementRIWBig Horn26 min
Jun 5, 5:57 PM MDTSpecial Weather StatementRIWJohnson48 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.